MAUDE Adverse Event Report: ROCHE DIAGNOSTICS LDLC3; LOW DENSITY LIPOPROTEIN TEST SYSTEM

ROCHE DIAGNOSTICS LDLC3; LOW DENSITY LIPOPROTEIN TEST SYSTEM
Model Number LDL-C G3
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation found that the values measured for cholesterol may be interfered with by bilirubin because cholestasis is consistent with elevated levels of bilirubin depending on the disease stage.Therefore, the cholesterol values should only be reported by the laboratory if the concentration of bilirubin is below the allowable interference limit for the cholesterol assay.The patient's bilirubin results were not provided.Under the disease status of cholestasis, there is severe liver damage and liver dysfunction.It is reported in the literature that patients with cholestasis exhibit very high levels of cholesterol.Therefore, the values for cholesterol would fit the diagnosis of the disease.Since the liver, the central organ for lipid metabolism and for the uptake and synthesis of lipoproteins, is impaired in the disease state of cholestasis, the measurement of hdl-c and ldl-c is of no medical value.This is described in the ifus for roche hdlc4 and ldlc3 assays.It can be expected that patient samples with cholestasis will contain lp(x) particles and other abnormal lipoprotein fractions.The root cause of the event was found to be consistent with interfering factors related to the patient's diagnosis.The investigation did not identify a product problem.
 
Event or Problem Description
There was an allegation of discrepant hdlc3 hdl-cholesterol plus 4th generation and ldl_c ldl-cholesterol plus 3rd generation results for 1 patient sample on a cobas 8000 c702 module compared to a beckman analyzer.The hdl result from the roche analyzer was 0.26 mmol/l.The hdl result from the beckman analyzer was 1.39 mmol/l the roche hdl reference range is 1.31 - 3.29 mmol/l.The beckman hdl reference range is 1.03 - 1.55 mmol/l.The ldl result from the roche analyzer was 4.72 mmol/l.The ldl result from the beckman analyzer was 21.92 mmol/l.The roche ldl reference range is 1.31 - 3.29 mmol/l.The beckman ldl reference range is 1.89 - 4.21 mmol/l.No questionable results were reported outside of the laboratory.The c702 analyzer serial number is (b)(4).This medwatch will cover ldl_c.Refer to medwatch with patient identifier (b)(6) for information on the hdlc3 results.

Brand Name
LDLC3
Common Device Name
LOW DENSITY LIPOPROTEIN TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15887875
Report Number1823260-2022-03817
Device Sequence Number17419135
Product Code LBR
UDI-Device Identifier04015630934591
UDI-Public04015630934591
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K143691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLDL-C G3
Device Catalogue Number07005768190
Device Lot Number59064401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown